Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Symmetric norm ideals and relative conjugate ideals

Author: Norberto Salinas
Journal: Trans. Amer. Math. Soc. 188 (1974), 213-240
MSC: Primary 46L15
MathSciNet review: 0336371
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper some aspects of the algebraic structure of the ring of all bounded linear operators on an infinite dimensional separable complex Hilbert space are discussed. In particular, a comparison criterion for maximal and minimal norm ideals is established. Also, a general notion of the conjugate of an ideal relative to another ideal is studied and some questions concerning joins and intersections of ideals are solved.

References [Enhancements On Off] (What's this?)

  • [1] Arlen Brown, Carl Pearcy, and Norberto Salinas, Ideals of compact operators on Hilbert space, Michigan Math. J. 18 (1971), 373–384. MR 0291819
  • [2] J. W. Calkin, Two-sided ideals and congruences in the ring of bounded operators in Hilbert space, Ann. of Math. (2) 42 (1941), 839–873. MR 0005790
  • [3] Ky Fan, Maximum properties and inequalities for the eigenvalues of completely continuous operators, Proc. Nat. Acad. Sci., U. S. A. 37 (1951), 760–766. MR 0045952
  • [4] D. J. H. Garling, On ideals of operators in Hilbert space, Proc. London Math. Soc. (3) 17 (1967), 115–138. MR 0208398
  • [5] I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein. Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 0246142
  • [6] I. C. Gohberg and M. G. Kreĭn, On the theory of triangular representations of nonselfadjoint operators, Dokl. Akad. Nauk SSSR 137 (1961), 1034–1037 (Russian). MR 0139946
  • [7] Alfred Horn, On the singular values of a product of completely continuous operators, Proc. Nat. Acad. Sci. U. S. A. 36 (1950), 374–375. MR 0045316
  • [8] B. S. Mitjagin, Normed ideals of intermediate type, Izv. Akad. Nauk SSSR Ser. Mat. 28 (1964), 819–832 (Russian). MR 0173935
  • [9] B. S. Mitjagin and A. S. Švarc, Functors in categories of Banach spaces, Uspehi Mat. Nauk 19 (1964), no. 2 (116), 65–130 (Russian). MR 0166593
  • [10] Norberto Salinas, Ideal sets and ideals of compact operators on Hilbert space, Indiana Univ. Math J. 22 (1972/73), 505–521. MR 0317094
  • [11] Norberto Salinas, Ideals of commutators of compact operators, Acta Sci. Math. (Szeged) 36 (1974), 131–144. MR 0358425
  • [12] Robert Schatten, Norm ideals of completely continuous operators, Ergebnisse der Mathematik und ihrer Grenzgebiete. N. F., Heft 27, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1960. MR 0119112
  • [13] Hermann Weyl, Inequalities between the two kinds of eigenvalues of a linear transformation, Proc. Nat. Acad. Sci. U. S. A. 35 (1949), 408–411. MR 0030693
  • [14] Adriaan Cornelis Zaanen, Linear analysis. Measure and integral, Banach and Hilbert space, linear integral equations, Interscience Publishers Inc., New York; North-Holland Publishing Co., Amsterdam; P. Noordhoff N.V., Groningen, 1953. MR 0061752

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L15

Retrieve articles in all journals with MSC: 46L15

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society